First National Daily eMedical Newspaper of India
Nobody Reports News Better Than Us  
Editorial (Dr K K Aggarwal)                                                                                      (Dr RN Tandon)
To Read the full story on emedinexus.com, or download our Android app or iOS app
20th May, 2017
New guidelines for 'deprescribing' PPIs

Proton pump inhibitors (PPIs) are a very commonly prescribed class of drugs for patients with acid peptic disorders. They have been generally regarded as safe and well tolerated. And, their long-term use is common.
 
However, recently, there have been concerns about the use of PPIs, especially long-term use. PPIs have been linked to increased risk of osteoporotic fractures, pneumonia, Clostridium difficile infection and rebound acid hypersecretion, especially in the older population. Long-term use may also affect patient compliance to the prescribed treatment.
 
Evidence-based recommendations published in the May 2017 issue of Canadian Family Physician to help the physician decide when and how to safely stop the PPIs or reduce their dose, called 'deprescribing' PPIs. This can be done in three ways: 
  • Reducing the dose by 'intermittent' use for a fixed duration; ‘on-demand’ use or using a lower ‘maintenance’ dose.
To Read More or Comment, Click Here
http://emedinews.org/2017/pregabid1.jpg
Top News
A medical conclave on legal and ethical challenges
BMJ: Older Doctors Treating Inpatients Leads to Higher Mortality
World's Tiniest Baby Operated On
Almost half of all deaths now have a recorded cause: WHO
Booked: Doctor Filming Patient in OT
Nadda: Community Participation to Curb Dengue
Practice Updates
eMedi Humor
A man goes into a drug store A man was in the kitchen
Medicolegal Corner
What is the income tax rule about doctor-pharma relationships? What is the punishment for violation of doctor-pharma relationship?
eMedi Quiz

1. Juxta-articular osteosclerosis.
2. Sacroilitis.
3. Bone erosions.
4. Peri-articular calcification.
Webcasts 
Lifestyle Updates
 
Inspirational Story 1: That little girl
Inspirational Story 2. Height of perfection
Cryptosporidium in swimming pools can cause of diarrhea
Maintaining pool hygiene and self management are key to warding off this dangerous parasite

New Delhi, 19 May 2017: In what can be called as avoiding another risk factor in the summer months, experts have advised against consumption of swimming pool water. Any inadvertent ingestion of even chlorinated pool water can produce cryptosporidium which results in stomach upset. Statistics indicate that the prevalence of this disease in diarrhoea patients in India is 1.3% from Northern India, 4.5% from the eastern part of the country (West Bengal), 5.5% from South to West (Mumbai), and 13.1% from South India.

 "Cryptosporidium" or "Crypto", the microscopic parasite can make otherwise healthy adults and children feel incredibly sick with stomach cramps, nausea, and bouts of diarrhea lasting up to three weeks.
To Read More or Comment, Click Here
IMA Updates